Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2011, 11:41 PM CDT for Fayette County, Lavaca County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 11:41 PM CDT (04:41 UTC)
- Expired
- May 26, 2011, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Fayette County, TX, Lavaca County, TX
The radar
The Ft Hood radar (KGRK), 116 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:05 AM CDT | HAIL 1 | Schulenburg, TX | |
| May 26, 12:28 AM CDT | HAIL 1.75 | 1 N Schulenburg, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4864 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS54 KEWX 260441
SVREWX
TXC149-285-260530-
/O.NEW.KEWX.SV.W.0102.110526T0441Z-110526T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FAYETTE COUNTY...
EXTREME NORTH CENTRAL LAVACA COUNTY...
* UNTIL 1230 AM CDT.
* AT 1139 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
LA GRANGE...AND MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE SCHULENBURG AND FAYETTEVILLE.
LAT...LON 2991 9661 2981 9670 2967 9685 2961 9685
2975 9709 2997 9683 2994 9660
TIME...MOT...LOC 0442Z 304DEG 17KT 2981 9682
$$2 follow-up statements
136
WWUS54 KEWX 260507
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 AM CDT THU MAY 26 2011
TXC149-285-260530-
/O.CON.KEWX.SV.W.0102.000000T0000Z-110526T0530Z/
FAYETTE TX-LAVACA TX-
1207 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EXTREME NORTH CENTRAL LAVACA AND SOUTH CENTRAL FAYETTE
COUNTIES...
AT 1203 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF
DUBINA...OR 11 MILES WEST OF COLUMBUS...OR EAST OF HIGHWAY
77...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN SCHULENBERG
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE SHELTER
IMMEDIATELY.
&&
LAT...LON 2985 9697 2975 9677 2991 9661 2981 9670
2967 9685 2961 9685 2975 9709
TIME...MOT...LOC 0507Z 304DEG 17KT 2974 9671
$$888
WWUS54 KEWX 260511 CCA
SVSEWX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 AM CDT THU MAY 26 2011
TXC149-285-260530-
/O.COR.KEWX.SV.W.0102.000000T0000Z-110526T0530Z/
FAYETTE TX-LAVACA TX-
1207 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EXTREME NORTH CENTRAL LAVACA AND SOUTH CENTRAL FAYETTE
COUNTIES...
AT 1203 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUBINA...OR
NEAR SCHULENBURG...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN
SCHULENBERG.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
LAT...LON 2985 9697 2975 9677 2991 9661 2981 9670
2967 9685 2961 9685 2975 9709
TIME...MOT...LOC 0507Z 315DEG 15KT 2969 9685
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:33 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 25, 8:33 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT WED MAY 25 2011 .UPDATE... A CLUSTER OF STRONG TO SEVERE STORMS HAVE FORMED ALONG SOME CONVECTIVE BOUNDARIES OVER OUR NORTHEAST CORRIDOR EARLY THIS EVENING. QUARTER SIZE HAIL WAS REPORTED WITHIN ONE OF THESE CLUSTERS OVER NORTHERN FAYETTE COUNTY AT 828 PM. AS STRONG DAYTIME HEATING WANES AND DRY SURFACE RIDGING BUILDS OVERNIGHT INTO EASTERN ZONES...THE THREAT OF STRONG STORMS SHOULD DIMINISH. UNTIL THEN... THE THREAT CONTINUES OVER EASTERN SECTIONS OF THE CWA. FORECAST IS STILL OK AS SEVERE THREAT REMAINS ISOLATED. && .PREV DISCUSSION... /ISSUED 635 PM CDT WED MAY 25 2011/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THERE IS A CHANCE FOR ISO TSRA TO DEVELOP LATE THIS EVENING MAINLY ALONG AND NORTHEAST OF A LINE FROM KBMQ TO KAUS TO K3T5. HOWEVER...GIVEN THE LOW PROBABILITY OF DEVELOPMENT AND ISOLATED COVERAGE SHOULD CONVECTION INITIATE...HAVE NOT EXPLICITLY MENTIONED IMPACTS AT KAUS BUT RATHER CARRIED CB FROM 04-06Z. SFC WINDS OVERNIGHT WILL GRADUALLY BECOME E-ELY AS THE DRYLINE RETREATS WESTWARD...BUT WILL REMAIN AOB 10 KTS. STRONGER VERTICAL MIXING DURING THE AFTERNOON WILL INCREASE SFC WINDS TO 10-15 KTS WITH GUSTS TO 20 KTS POSSIBLE. PREV DISCUSSION... /ISSUED 331 PM CDT WED MAY 25 2011/ DISCUSSION... DRYLINE IS PROGRESSING ACROSS OUR CWA THIS AFTERNOON CURRENTLY LYING JUST WEST/NORTH OF I35/HWY90. SO FAR THERE HAS NOT BEEN ANY CONVECTION ALONG THE BOUNDARY...BUT WILL INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING. SPC HAS EXTENDED THE SLIGHT RISK FOR SEVERE BACK OVER OUR EASTERN COUNTIES. DO NOT THINK THERE IS MUCH CHANCE FOR SEVERE...BUT WILL NOT RULE IT OUT ENTIRELY. DRIER AIR AND CLEAR SKIES WILL ALLOW TEMPS TO COOL OVERNIGHT. THE COOLER START THU WILL KEEP HIGHS DOWN AS WELL. THEN AN UPPER LEVEL RIDGE WILL BUILD OVER THE SOUTHERN PLAINS. WHICH WILL KEEP DRY WEATHER OVER THE REGION FOR THE REST OF THE FORECAST PERIOD. TEMPS WILL BE ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 93 71 98 73 / 10 0 - - - AUSTIN BERGSTROM INTL AIRPORT 67 93 69 97 73 / 10 0 - - - NEW BRAUNFELS MUNI AIRPORT 71 93 71 98 73 / 10 0 - - - BURNET MUNI AIRPORT 64 88 68 95 70 / - 0 - - - DEL RIO INTL AIRPORT 69 99 75 103 75 / - 10 - - - GEORGETOWN MUNI AIRPORT 66 88 70 96 72 / 10 0 - - - HONDO MUNI AIRPORT 74 97 72 101 73 / - - - 0 - SAN MARCOS MUNI AIRPORT 68 92 70 96 72 / 10 0 - - - LA GRANGE - FAYETTE REGIONAL 70 91 72 93 74 / 30 0 - - - SAN ANTONIO INTL AIRPORT 73 94 73 97 73 / - 0 - - - STINSON MUNI AIRPORT 75 97 74 99 75 / - 0 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...02 PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, May 25, 3:35 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CDT WED MAY 25 2011 TXZ171>173-183>194-202>209-217>225-228-261100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS EAST OF INTERSTATE 35...MAINLY ALONG AND EAST OF A LINE FROM NEAR GRANGER LAKE TO SMITHVILLE TO CUERO. WIND GUSTS OF 30 TO 40 MPH AND SOME HAIL IS POSSIBLE IN OR NEAR THE THUNDERSTORMS. THE DRY-LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON. THIS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WEST OF I-35. AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS JUST WEST OF I-35 TO SINGLE DIGITS ALONG THE RIO GRANDE. 20-FT WINDS THIS AFTERNOON WILL BE SOUTHWEST TO NORTHWEST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR AS RELATIVE HUMIDITIES FALL BELOW 25 PERCENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 25, 9:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 956 PM CDT WED MAY 25 2011 TXZ209-260330- FAYETTE- 956 PM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 1030 PM CDT... AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF LA GRANGE...MOVING SOUTHEAST TOWARDS HIGHWAY 77 AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA GRANGE... FAYETTEVILLE... RABBS PRAIRIE... RUTERSVILLE... AMMANNSVILLE... MULLINS PRAIRIE... DUBINA... ELLINGER... HOLMAN... REK HILL...
Local storm report, May 25, 10:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 4 SSW GIDDINGS 30.13N 96.95W
05/25/2011 M1.00 INCH LEE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1100265
AKFLocal storm report, May 25, 10:17 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL LA GRANGE 29.91N 96.88W
05/25/2011 M0.75 INCH FAYETTE TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1100266
AKFLocal storm report, May 25, 10:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL LA GRANGE 29.91N 96.88W
05/25/2011 M1.00 INCH FAYETTE TX PUBLIC
&&
EVENT NUMBER EWX1100267
AKFLocal storm report, May 25, 10:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL LA GRANGE 29.91N 96.88W
05/25/2011 M1.00 INCH FAYETTE TX EMERGENCY MNGR
&&
EVENT NUMBER EWX1100268
AKFLocal storm report, May 25, 10:36 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1036 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL SMITHVILLE 30.01N 97.16W
05/25/2011 M0.25 INCH BASTROP TX PUBLIC
&&
EVENT NUMBER EWX1100269
AKFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 44 min |
| May 25, 8:18 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 42 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| May 25, 9:09 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 36 min |
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 30 min |
| May 25, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 40 min |
| May 25, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 33 min |
| May 25, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 44 min |
| May 26, 12:21 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 39 min |
| May 26, 12:43 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 32 min |
| May 26, 1:09 AM CDT | Tornado Warning | EWX | Lavaca | 21 min |
| May 26, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.